How long after treatment for a uti and gonorrhea will urinary bleeding stop?
i have been treated recently for gonorrhea and a uti. they prescribed me bactrim 2 times a day for one week. im still having urinary bleeding (spotting) how long does it take for the bleeding to stop?
If the bleeding that you are describing is actually coming from your urine, then this should stop if it is caused by a UTI. A gonorrhea infection does not typically cause bleeding in the urine. However, a standard or common urinary tract infection can cause blood in the urine, but this usually goes away within one to two days after starting an antibiotic course for the infection. Therefore, if you are still having bleeding, I would say that the bleeding is either due to something other than the urinary tract infection, or the blood itself is coming from something else. So I recommend that you schedule an appointment with your OB/GYN. You mentioned in your question that you are having spotting. To me, this says that some if not all of the blood is coming from the vagina itself. This blood is coming from a different source than from the urine. It is possible that irritation of your cervix from the gonorrhea infection has caused some friability of the cervix and resulting in some bleeding. If you have had sexual intercourse recently, this could also explain spotting as minor trauma to the cervix could cause bleeding especially in the setting of infection. Again, I suggest that you schedule an appointment with your OB/GYN. You need to have a pelvic exam and the urinalysis to sort this out.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.